Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for dehydration and heat exhaustion

I have friend who has hep C and diabetes 2. He was in the hospital for dehydration and heat exhaustion. They hydrated him and he responded quite well. All his vitals were good. They put him on an IV drip with ativan and hydrocone, something for gastric acid and insulin. He has never had insulin before. But he started to shiver and tremble. He was on this drip for two days. He cannot function very well now. It is hard for him to control his elimination functions and he tremble quite a bit. I feel that the hydrocodone affect him very bad it was 5/500 because of the tylenol in it. . Before he dehydrated, he had a panel done and he was stable in all areas. His liver enzymes were elevated a little; but he was basically stable. What can he take to help recover?                                                                  
Fri, 30 Nov 2018
Report Abuse
General Surgeon 's  Response
Hello,

* As per my case evaluation, as the patient is on insulin, it does not sound to be a simple case of heat exhaustion.

* It sounds to be diabetic ketoacidosis with systemic manifestations of dehydration, shivering and other symptoms.

* If you can provide me with the lab data in follow up, I can still guide in further precision later on. Do continue to use our medical services.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Tylenol


Suggest treatment for dehydration and heat exhaustion

Hello, * As per my case evaluation, as the patient is on insulin, it does not sound to be a simple case of heat exhaustion. * It sounds to be diabetic ketoacidosis with systemic manifestations of dehydration, shivering and other symptoms. * If you can provide me with the lab data in follow up, I can still guide in further precision later on. Do continue to use our medical services. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Bhagyesh V. Patel, General Surgeon